Wildfire, Bailey
- When
- December 13, 2:45 PM CST to 9:00 PM CST
- Where
- Bailey forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.069, -102.830 (the zone’s center; the record gives no point)
A wildfire ignited in cured grasslands of northwestern Bailey County during the afternoon hours of the 13th. Terrain made accessibility and containment efforts difficult.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A wildfire ignited in cured grasslands of northwestern Bailey County during the afternoon hours of the 13th. Terrain made accessibility and containment efforts difficult. Firefighters described a largely plume-dominant fire which burned an estimated 600 acres before it was contained around 21:00 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Dec 13, 12:07 PM CST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1207 PM CST MON DEC 13 2010 .AVIATION... VFR CONTINUING WITH VERY DRY AIRMASS. WEAK SURFACE TROUGH OVER WESTERN HIGH PLAINS WILL FAVOR GENERAL LIGHT DOWNSLOPE COMPONENT IN SHORT TERM AT KLBB...WHILE A WEAK SURFACE FRONT NEAR KCDS WILL FAVOR MORE VARIABLE DIRECTION THERE. RMCQUEEN && .PREV DISCUSSION... /ISSUED 521 AM CST MON DEC 13 2010/ AVIATION... VFR WITH CLEAR SKIES THRU TUE MORNING. DEEPENING SURFACE TROF WEST OF THE TERMINALS WILL GENERATE SWLY BREEZES AROUND 14 KNOTS AT LBB BY MIDDAY WITH LIGHT S-SELY WINDS PERSISTING AT CDS. PREV DISCUSSION... /ISSUED 435 AM CST MON DEC 13 2010/ SHORT TERM... WEAKLY CYCLONIC NW FLOW ALOFT IS SET TO TREND MORE ANTICYCLONIC TODAY IN ADVANCE OF A DECAYING RIDGE CURRENTLY WEST OF THE GREAT DIVIDE. INCREASINGLY PERPENDICULAR FLOW TO THE ROCKIES WILL FURTHER STRENGTHEN A LEE TROF IN ERN NM AND THIS IN TURN WILL ENHANCE COMPRESSIONAL WARMING OVER MUCH OF THE FORECAST DOMAIN. THE ONLY EXCEPTION TO THIS LIES ACROSS OUR NERN COUNTIES WHERE A COOL DOME OF CP AIR HAS YET TO FULLY ERODE. THIS PROCESS MAY BE DELAYED FOR AT LEAST ANOTHER DAY OR TWO UNTIL THE MEAN SURFACE TROF ADVANCES FARTHER EAST...SO UNTIL THEN WILL PLAY INTO THE NAM/S DEPICTION OF A SHARPENING BAROCLINIC ZONE ACROSS THE NORTHEAST TODAY PROMPTING A HEALTHY CONTRAST IN MAX TEMPS. MODELS SUGGEST A WEAK MESOLOW CIRCULATION DEVELOPING THIS EVENING OFF THE CAPROCK THAT MAY ULTIMATELY NUDGE THE BOUNDARY SOUTHWARD ON LIGHT NELY WINDS. HAVE THEREFORE DROPPED LOW TEMPS A FEW DEG BEHIND THIS BOUNDARY AS THIS AIRMASS WILL REMAIN COMPARATIVELY DRIER THAN REMAINING AREAS. LASTLY...MODELS APPEAR OVERLY ZEALOUS IN THE RETURN OF LOWER 20 DEG DEWPOINTS ON THE CAPROCK BY MIDDAY ESPECIALLY GIVEN THE NARROW RIBBON OF LOWER 20 DEWPOINTS CURRENTLY FOUND THROUGHOUT THE HIGHER TERRAIN OF NM. UNDERCUTTING THIS RESULTS IN MIN RH VALUES AROUND 15 PERCENT ACROSS MUCH OF THE CWA. EDGED WIND SPEEDS UP AS WELL IN LIGHT OF LESS MOISTURE RETURN...BUT THIS STILL RESULTS IN MARGINAL RANGELAND FIRE CONCERNS ESPECIALLY COMPARED TO THE IMPENDING SCENARIO ON WED. LONG TERM... AN INTENSIFYING LEE SURFACE TROUGH ACROSS EASTERN NEW MEXICO WILL ENHANCE A SOUTHWEST FLOW ACROSS WESTERN TEXAS ON TUESDAY AND WEDNESDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED ON TUESDAY AS HIGHS WILL GENERALLY CLIMB BACK INTO THE 60S TO LOWER 70S. THE WARMEST TEMPERATURE READINGS WILL LIKELY BE ACROSS THE SOUTHERN/SOUTHWESTERN ZONES AND THE COOLEST READINGS IN THE NORTHEASTERN ZONES WHERE SOME RESIDUAL SURFACE RIDGING MAY KEEP HIGHS IN THE UPPER 50S TO AROUND 60 DEGREES. SOUTHWEST TO WEST WINDS WILL BEGIN TO INCREASE TUESDAY NIGHT INTO WEDNESDAY AS A 45-55 KT 700 MB JET SHIFTS OVER THE AREA. THIS WILL HELP PROMOTE EVEN WARMER TEMPERATURES ON WEDNESDAY...WITH READINGS RANGING FROM THE UPPER 60S TO THE MID 70S. GIVEN THE WARM...BREEZY AND DRY CONDITIONS EXPECTED...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS PORTIONS OF THE AREA...PARTICULARLY ON WEDNESDAY WHEN THE STRONGEST WINDS WILL COINCIDE WITH RH VALUES BETWEEN 10-15 PERCENT DURING THE AFTERNOON. A COLD FRONT IS PROGGED TO DROP THROUGH THE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING WHICH BRING COOLER AIR INTO THE AREA. AS A RESULT...HIGHS ON THURSDAY WILL RANGE FROM THE UPPER 40S TO THE MID 50S. ANOTHER SHORTWAVE TROUGH WILL PUSH THROUGH THE AREA FRIDAY INTO SATURDAY. THE ECMWF CONTINUES TO SHOW A MORE PRONOUNCED WAVE...WHILE THE GFS IS INDICATING A WEAKER SOLUTION. HOWEVER... BOTH MODELS ARE SHOWING SOME MODEST LIFT AND THE POTENTIAL FOR SOME LIGHT PRECIPITATION ON FRIDAY INTO EARLY SATURDAY. THE LATEST MODEL SOUNDING PROFILES ARE SHOWING A LITTLE BIT OF LOW-LEVEL MOISTURE PRESENT...PARTICULARLY AT KCDS...WHICH MAY ALLOW FOR SOME LIGHT RAIN/SNOW TO FALL. HOWEVER...GIVEN THE STILL FAIRLY DRY LOW-LEVELS...HAVE OPTED TO LEAVE POPS BELOW MENTIONABLE LEVELS FOR NOW AND WILL CONTINUE TO MONITOR THE LATEST TRENDS FOR BETTER MODEL CONSISTENCY. GIVEN THE CLOUD COVER AND COOL UPSLOPE FLOW ON FRIDAY...TEMPERATURES WILL BE ON THE COOL SIDE ONCE AGAIN. A GRADUAL WARMING TREND IS EXPECTED TOWARD THE END OF THE WEEKEND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 25 69 31 69 26 / 0 0 0 0 0 TULIA 25 64 30 67 25 / 0 0 0 0 0 PLAINVIEW 26 66 31 69 26 / 0 0 0 0 0 LEVELLAND 26 72 33 73 30 / 0 0 0 0 0 LUBBOCK 28 70 34 73 28 / 0 0 0 0 0 DENVER CITY 27 73 37 77 33 / 0 0 0 0 0 BROWNFIELD 29 73 35 76 31 / 0 0 0 0 0 CHILDRESS 23 58 30 66 26 / 0 0 0 0 0 SPUR 29 66 33 72 28 / 0 0 0 0 0 ASPERMONT 30 67 36 72 28 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 556 AM CST MON DEC 13 2010 TXZ021>044-141200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 556 AM CST MON DEC 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COMBINATION OF GUSTY WINDS...WARMER TEMPERATURES...DRY VEGETATION AND DRY AIR WILL RESULT IN AN ELEVATED WILDFIRE DANGER FOR MAINLY WESTERN PORTIONS OF THE OUTLOOK AREA TUESDAY AFTERNOON. WARMER AND WINDIER CONDITIONS STILL ON WEDNESDAY WILL LIKELY WORSEN THE FIRE DANGER...WHICH WILL ALSO LIKELY EXPAND EAST TO INCLUDE THE CAPROCK AND MUCH OF THE ROLLING PLAINS.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266373.